Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Mar 12, 2010, 5:39 PM CST for Webster County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2010, 5:39 PM CST (23:39 UTC)
- Expired
- Mar 12, 2010, 11:30 PM CST
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Webster County, IA
The radar
The Des Moines radar (KDMX), 97 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 7:25 PM CST | FLASH FLOOD | 4 Nnw Fort Dodge, IA | FLASH FLOOD DUE TO ICE JAM ALONG THE DES MOINES RIVER NEAR FORT DODGE. TWO TO THREE FEET OF FLOWING WATER THROUGHOUT THE BREEN ADDITION JUST NORTH OF FORT DODGE...WITH SEVERAL HOUSES RECEIVING WATER UP TO THE FIRST PANEL OF GARAGE DOORS. |
| Mar 12, 11:35 PM CST | FLASH FLOOD | Fort Dodge, IA | THE EMERGENCY MANAGER REPORTS THAT WATER WAS RISING RAPIDLY IN THE RIVERDALE AREA WITH LARGE CHUNKS OF ICE MOVING. WATER WAS FLOWING RAPIDLY. FLOODING CONTINUES IN THE BREEN ARE AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 106 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
321 WGUS53 KDMX 122339 FFWDMX IAC187-130530- /O.NEW.KDMX.FF.W.0002.100312T2339Z-100313T0530Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 539 PM CST FRI MAR 12 2010 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR ICE JAM FLOODING IN... CENTRAL WEBSTER COUNTY IN CENTRAL IOWA... * UNTIL 1130 PM CST * AT 535 PM CST...FLASH FLOODING FROM AN ICE JAM WAS OCCURRING ALONG THE DES MOINES RIVER ON THE NORTH EDGE OF FORT DODGE. FLOOD WATERS WERE AFFECTING THE SCENIC DRIVE...BREEN AND RIVERDALE HOUSING ADDITIONS. AREAS OF CONCERN ARE BOTH UPSTREAM AND DOWNSTREAM OF THESE HOUSING ADDITIONS.FLASH FLOODING...RAPIDLY FLUCTUATING RIVER STAGES...AND PROPERTY DAMAGE FROM THE ICE MAY OCCUR INTO TONIGHT UNTIL THE ICE JAM BREAKS UP. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FORT DODGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4259 9419 4246 9415 4245 9419 4258 9424 $$ ZOGG
5 follow-up statements
444 WGUS73 KDMX 130045 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 645 PM CST FRI MAR 12 2010 IAC187-130530- /O.CON.KDMX.FF.W.0002.000000T0000Z-100313T0530Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEBSTER IA- 645 PM CST FRI MAR 12 2010 ...FLASH FLOOD WARNING FOR ICE JAM FLOODING REMAINS IN EFFECT FOR CENTRAL WEBSTER COUNTY UNTIL 1130 PM CST... AT 635 PM CST...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING WAS OCCURRING IN THE BREEN AND RIVERDALE ADDITIONS. WATER LEVELS WERE RISING AGAIN IN THE BREEN ADDITION. WATER WAS APPROACHING THE PORCHES OF SOME HOMES AND THERE WAS CONSIDERABLE DEBRIS AND LARGE CHUNKS OF ICE IN BACKYARDS ALONG THE DES MOINES RIVER. A TRAINED SPOTTER REPORTED WATER FLOWING OVER MADISON AVENUE NEAR 170TH STREET. SOME OTHER LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...THE SCENIC DRIVE ADDITION DOWNSTREAM OF RIVERDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4259 9419 4246 9415 4245 9419 4258 9424 $$ MOYER
675 WGUS73 KDMX 130145 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 745 PM CST FRI MAR 12 2010 IAC187-130530- /O.CON.KDMX.FF.W.0002.000000T0000Z-100313T0530Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEBSTER IA- 745 PM CST FRI MAR 12 2010 ...FLASH FLOOD WARNING FOR ICE JAM FLOODING REMAINS IN EFFECT FOR CENTRAL WEBSTER COUNTY UNTIL 1130 PM CST... AT 735 PM CST...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING WAS OCCURRING IN THE BREEN AND RIVERDALE ADDITIONS AND THAT EVACUATIONS WERE REQUESTED. WATER CONTINUED TO RISE AND WAS SURROUNDING HOMES IN THE BREEN ADDITION. A TRAINED SPOTTER REPORTED 2 TO 3 FEET OF WATER FLOWING THROUGH THE BREEN ADDITION WITH SEVERAL HOUSES RECEIVING WATER UP TO THE FIRST PANEL OF GARAGE DOORS. A TRAINED SPOTTER REPORTED WATER FLOWING OVER MADISON AVENUE NEAR 170TH STREET AROUND 630 PM. WHEN THE ICE JAM BREAKS OR MOVES DOWNSTREAM...SOME OTHER LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...THE SCENIC DRIVE ADDITION DOWNSTREAM OF RIVERDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4259 9419 4246 9415 4245 9419 4258 9424 $$ MOYER
988 WGUS73 KDMX 130239 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 839 PM CST FRI MAR 12 2010 IAC187-130530- /O.CON.KDMX.FF.W.0002.000000T0000Z-100313T0530Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEBSTER IA- 839 PM CST FRI MAR 12 2010 ...FLASH FLOOD WARNING FOR ICE JAM FLOODING REMAINS IN EFFECT FOR CENTRAL WEBSTER COUNTY UNTIL 1130 PM CST... AT 835 PM CST...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING WAS OCCURRING ALONG THE DES MOINES RIVER ON THE NORTH EDGE OF FORT DODGE...IN THE BREEN AND RIVERDALE ADDITIONS AND THAT EVACUATIONS WERE REQUESTED. WATER CONTINUED TO RISE AND WAS SURROUNDING OR ENTERING HOMES IN THE BREEN ADDITION. PORTIONS OF ROADS NEAR THIS AREA OF THE RIVER WERE ALSO LIKELY UNDER WATER. WHEN THE ICE JAM BREAKS OR MOVES DOWNSTREAM...SOME OTHER LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...THE SCENIC DRIVE ADDITION DOWNSTREAM OF RIVERDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4259 9419 4246 9415 4245 9419 4258 9424 $$ MOYER
234 WGUS73 KDMX 130337 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 937 PM CST FRI MAR 12 2010 IAC187-130530- /O.CON.KDMX.FF.W.0002.000000T0000Z-100313T0530Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEBSTER IA- 937 PM CST FRI MAR 12 2010 ...FLASH FLOOD WARNING FOR ICE JAM FLOODING REMAINS IN EFFECT FOR CENTRAL WEBSTER COUNTY UNTIL 1130 PM CST... AT 935 PM CST...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING CONTINUED ALONG THE DES MOINES RIVER ON THE NORTH EDGE OF FORT DODGE...IN THE BREEN AND RIVERDALE ADDITIONS. WATER WAS SURROUNDING OR ENTERING HOMES IN THE BREEN ADDITION. PORTIONS OF ROADS NEAR THIS AREA OF THE RIVER WERE ALSO LIKELY UNDER WATER. WHEN THE ICE JAM BREAKS OR MOVES DOWNSTREAM...SOME OTHER LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...THE SCENIC DRIVE ADDITION DOWNSTREAM OF RIVERDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4259 9419 4246 9415 4245 9419 4258 9424 $$ MOYER
666 WGUS73 KDMX 130435 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1035 PM CST FRI MAR 12 2010 IAC187-130530- /O.CON.KDMX.FF.W.0002.000000T0000Z-100313T0530Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEBSTER IA- 1035 PM CST FRI MAR 12 2010 ...FLASH FLOOD WARNING FOR ICE JAM FLOODING REMAINS IN EFFECT FOR CENTRAL WEBSTER COUNTY UNTIL 1130 PM CST... AT 1034 PM CST...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING CONTINUED ALONG THE DES MOINES RIVER ON THE NORTH EDGE OF FORT DODGE...IN THE BREEN AND RIVERDALE ADDITIONS. WATER WAS SURROUNDING OR ENTERING HOMES IN THE BREEN ADDITION. PORTIONS OF ROADS NEAR THIS AREA OF THE RIVER WERE ALSO LIKELY UNDER WATER. THE WATER CONTINUED TO RISE SLOWLY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FORT DODGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4259 9419 4246 9415 4245 9419 4258 9424 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 3:25 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 12, 3:25 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 325 PM CST FRI MAR 12 2010 .SHORT TERM /TONIGHT/... SURFACE LOW IS SHIFTING EAST TONIGHT WHILE THE UPPER LEVEL FEATURES CONTINUE TO DIVE TO THE SOUTHEAST. LATEST MODEL RUNS KEEP THE BULK OF THE PRECIP FROM THE WRAP AROUND OF THIS SYSTEM TO OUR SOUTH AND EAST THOUGH WE DO GET CLIPPED IN OUR SOUTHEAST BY SOME PRECIP LATER TONIGHT. THE GFS IS ONLY SLIGHTLY MORE BULLISH ON THIS IDEA SO COMPROMISES WERE MADE TO TONIGHTS GRIDS. FIRST POPS WERE PULLED BACK FROM MOST LOCATIONS EXCEPT THE FAR SOUTH THROUGH MIDNIGHT. AFTER MIDNIGHT I KEPT THE HIGHER POPS RELEGATED TO THE SOUTH AND EAST AND WHILE I FEEL THIS IS HIT HARDER THAN IT NEEDS TO BE...THE MOVEMENT OF THE LOW AND THE EXTENT OF THE WRAP AROUND IS STILL IN QUESTION. IT SHOULD STILL HAVE A LESSER IMPACT ON CENTRAL IOWA WHICH IS GOOD GIVEN THE SNOW PACK TO THE NORTH AND THE RISING RIVERS ELSEWHERE. TEMPS LOOKED GOOD FOR TONIGHT. BROUGHT AFTERNOON MAXES UP A BIT AND WITH THE EXPECTED CONTINUED CLOUD COVER I DID NUDGE LOWS UP AS WELL. ONE CAVEAT IS THE PRECIP TO OUR NORTH AND WEST COMING DOWN AND CAUGHT UP IN THE UPPER FLOW. AT THIS TIME IT LOOKS LIKE IT WILL JUST GRAZE OUR WESTERN COUNTIES. HOWEVER...IF THINGS SHIFT EAST FASTER THAN I AM CURRENTLY THINKING THEN THE PRECIP MAY NOSE INTO OUR WESTERN COUNTIES A BIT MORE AGGRESSIVELY THAN I HAVE THEM FORECAST FOR NOW. THIS WILL NEED TO BE WATCHED THIS EVENING. .LONG TERM /TONIGHT THROUGH THURSDAY/... FINAL STAGE OF STRONG SOUTHERN STREAM SHORT WAVES EXPECTED TO MOVE THROUGH SATURDAY THEN EXIT THE REGION. TWO PRIMARY PIECES OF ENERGY THAT ARE OF INTEREST. FIRST THE CLOSED LOW THAT WAS OVER IOWA ON THURSDAY AND NOW LOCATED SOUTH OF KANSAS CITY AND A SECOND STRONG SHORT WAVE NOW LIFTING INTO THE LOWER OHIO VALLEY. THE CLOSED LOW WILL REMAIN THE PRIMARY SYSTEM AS IT DIVES SOUTHEAST AND INTO THE SOUTHEASTERN CONUS BY SATURDAY MORNING. THE OTHER SHORT WAVE WILL BECOME CAUGHT UP IN THE CYCLONIC FLOW AND ROTATE BACK TO THE LATE TONIGHT AND INTO SATURDAY MORNING. TRENDS CONTINUE TO SUGGEST A MORE SOUTHERLY TRACK OF THE WRAP AROUND IMPULSE REACHING NEAR ST. LOUIS AND SOME KINEMATIC FORCING AND UVM LINGERING INTO THE SOUTHEAST AND SOUTHERN THIRD OF THE FORECAST AREA SATURDAY MORNING. MID LEVEL DRY AIR SHOULD BRING AN END TO THE RAIN DURING THE DAY THOUGH GOOD LOW LEVEL SATURATED LAYERS WOULD SUGGEST WITH SOME VERTICAL MOTION AND COALESCENCE TAKING PLACE...MAY HELP PRODUCE SOME DRIZZLE SATURDAY INTO SATURDAY NIGHT. AREAS OF FOG...MAYBE LOCALLY DENSE...ARE POSSIBLE BUT NORTHERLY LOW LEVEL FLOW WOULD NOT BE SUPPORTIVE OF ANYTHING SIGNIFICANT. ANOTHER SYSTEM IS EXPECTED TO DROP SOUTHEAST THROUGH THE NORTHWEST FLOW MONDAY THROUGH TUESDAY. A FEW SHOWERS ARE POSSIBLE WITH THIS SYSTEM THOUGH ONCE AGAIN NOT ENOUGH PRECIPITATION TO AFFECT CURRENT HYDRO SITUATION. THEN UPPER RIDGE WILL BUILD INTO THE MIDWEST WITH THE THERMAL RIDGE NOT TOO FAR BEHIND. COULD BE QUITE WARM BY THURSDAY AND WITH SOME SUN AND SOUTHERLY FLOW...COULD PUSH SOME 60S INTO IOWA. NOT QUITE THIS WARM IN THE FORECAST YET. SOME TIMING DIFFERENCE WITH PACIFIC SYSTEM FOR THE END OF NEXT WEEK. USED A ECMWF/GFS BLEND WHICH CENTERS PRECIPITATION CHANCES ON FRIDAY. && .AVIATION... 12/18Z...SFC LOW MOVING SOUTHEAST ACROSS WESTERN IOWA/MISSOURI IS EXPECTED TO MOVE EAST AND LIFT A LITTLE TO THE NORTHEAST. THIS WILL WRAP LOW CLOUDS AND RAINFALL BACK INTO MAINLY SOUTHERN AND EASTERN IOWA THROUGH THE FORECAST PERIOD. EXPECT CONTINUED WIDESPREAD IFR CONDITIONS WITH LOCALIZED AND BRIEF PERIODS OF MVFR. AREAS OF -DZ BR TO CONTINUE THROUGH 00Z THEN WE EXPECT THE RAIN TO BECOME LIGHT TO MODERATE AND MORE WIDESPREAD. THE PRECIP SHOULD BE DIMINISHING CLOSE TO 13/18Z. && .HYDROLOGY... WIDESPREAD MODERATE TO MAJOR FLOOD EVENT CONTINUES TO UNFOLD ACROSS THE ENTIRE CWA. WE/RE NOT LOOKING AT ANOTHER 2008 EVENT HOWEVER. THIS FLOOD EVENT WAS EXPECTED TO OCCUR...THOUGH...PER OUR FIRST SPRING FLOOD OUTLOOK FROM LATE JANUARY WHICH HIGHLIGHTED A HIGH RISK OF SIGNIFICANT FLOODING. THE FLOOD THREAT IS MIGRATING FROM SOUTH TO NORTH WITH TIME. BASINS OF MOST CONCERN ARE FIRST THE DES MOINES/RACCOON...FOLLOWED BY THE CEDAR/IOWA THEN SKUNK. MODERATE TO MAJOR FLOODING EXPECTED AT MANY LOCATIONS IN THE DES MOINES/RACCOON RIVER BASINS. ICE JAMS CONTINUE TO BE PROBLEMATIC...WITH THE LEADING EDGE OF THE ACTIVITY MIGRATING FROM SOUTH TO NORTH AHEAD OF THE OVERALL FLOOD THREAT. THE ICE JAM ACTIVITY HAS BEEN RATHER PREDICTABLE FOR THIS EVENT...WITH THE MAJORITY OF THE EVENTS OCCURRING WITHIN 12 TO 24 HRS AFTER STREAMS BEGIN TO RISE. THE ICE JAM ACTIVITY HAS BEEN MORE PROLIFIC THAN NORMAL...WHICH WAS EXPECTED. THE ICE HAS BECOME THICKER THAN NORMAL...DUE TO OUR COLDER THAN NORMAL WINTER...WITH THICKNESSES EXCEEDING 12 TO 18 INCHES IN SOME LOCATIONS. THE ICE JAM HOT SPOTS TODAY HAVE INCLUDED BUT ARE NOT LIMITED TO THE FORT DODGE AREA...AS WELL AS VARIOUS LOCATIONS IN THE CEDAR RIVER BASIN UPSTREAM OF WATERLOO. DUE TO THE WIDESPREAD POTENTIAL FOR FLASH FLOODING FROM THE JAMS...WE ELECTED TO ISSUE A FLASH FLOOD WATCH FOR COUNTIES ALONG AND NORTH OF U.S. HWY 20. WE WILL HAVE TO CONTINUE MONITORING THE NEXT WX SYSTEM TO AFFECT OUR CWA FRIDAY NIGHT INTO SATURDAY. OUR PRESENT RIVER FORECASTS DO INCLUDE EXPECTED RAINFALL FROM THIS SYSTEM. AS THE FORECASTS SHOW...WE DO NOT EXPECT THE RAIN TO ADD SIGNIFICANTLY TO THE CRESTS LIKE WHAT HAPPENED IN 2008 IN SOME LOCATIONS. REGARDLESS OF HOW MUCH RAIN FALLS THIS WEEKEND...HOWEVER...MANY STREAMS WILL BE SLOWER THAN NORMAL TO RECEDE POST-CREST AND FALL BELOW STAGE...AS THE RUNOFF FROM SNOW MELT AS WELL AS EXCESS SOIL MOISTURE TAKES A WHILE TO FINDS THEIR WAY INTO THE STREAMS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR NORTH CENTRAL IOWA. && SHORT TERM/AVIATION...FAB LONG TERM...DONAVON HYDROLOGY...ZOGG
Hazardous weather outlook, Mar 12, 3:54 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 354 PM CST FRI MAR 12 2010 IAZ044>050-057>062-070>075-081>086-092>097-132200- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 354 PM CST FRI MAR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING WILL CONTINUE TO INCREASE THROUGH THE DAY...ESPECIALLY IN RIVER BASINS NORTH OF INTERSTATE 80. FLOOD WARNINGS ARE IN EFFECT IN MANY AREAS. PLEASE SEE OUR WEBSITE AT WEATHER.GOV/DESMOINES FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOCALLY DENSE FOG IS POSSIBLE SATURDAY NIGHT. FLOODING WILL PERSIST INTO THE WEEKEND AS SNOW MELT CONTINUES AND RUNOFF FLOWS INTO RIVERS. FLOOD WARNINGS ARE IN EFFECT IN MANY AREAS. PLEASE SEE OUR WEBSITE AT WEATHER.GOV/DESMOINES FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER ANY REPORTS OF FLOODING AND ICE JAMS ARE ENCOURAGED AND GREATLY APPRECIATED. IAZ004>007-015>017-023>028-033>039-132200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 354 PM CST FRI MAR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ICE JAMS REMAIN POSSIBLE THROUGH TONIGHT AND FLOODING WILL ALSO CONTINUE TO INCREASE. A FLASH FLOOD WATCH AND FLOOD WARNINGS ARE IN EFFECT FOR MANY AREAS. PLEASE SEE OUR WEBSITE AT WEATHER.GOV/DESMOINES FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOCALLY DENSE FOG IS POSSIBLE SATURDAY NIGHT. FLOODING IS EXPECTED TO PERSIST ACROSS MUCH OF THE AREA THROUGH THE WEEKEND. FLOOD WARNINGS ARE IN EFFECT IN SOME AREAS. PLEASE SEE OUR WEBSITE AT WEATHER.GOV/DESMOINES FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER ANY REPORTS OF FLOODING AND ICE JAMS ARE ENCOURAGED AND GREATLY APPRECIATED. FAB
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.